Texas, 2022Flash Flooding in Texas, September 3, 2022
September 3, 2022 · NWS CRP · 2 events in 1 county or zone
Abundant tropical moisture was over the Coastal Bend on September 3rd. Scattered thunderstorms with very heavy rainfall produced flash flooding in Corpus Christi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant tropical moisture was over the Coastal Bend on September 3rd. Scattered thunderstorms with very heavy rainfall produced flash flooding in Corpus Christi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 3, 5:46 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 3, 5:46 AM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
646 AM CDT Sat Sep 3 2022
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 419 AM CDT Sat Sep 3 2022
The deterministic models continue to predict the development of
an upper level trough/low over the region during the period. The
00z/06z Saturday run of the GFS/NAM valid at 09z Saturday depict
PWAT values that are higher than output from both the satellite-
based blended PWAT and the NUCAPS sounding PWAT values, along the
coast. Nevertheless, expect at least 2 inch PWAT values over the
CWA during the period. The upper pattern will be conducive to a
quasi-stationary weak frontal boundary over the CWA during the
period. The HREF ensemble mean MSLP/surface wind suggest that the
boundary will meander near the northern CWA today, then move slightly
southward tonight/Sunday. The combination of the foregoing will
contribute to scattered to widespread convection today and Sunday.
Concur with SPC with regard to a Slight Risk today/Sunday.
However, after coordinating with surrounding WFOs, will not issue
a FFA at this time. SBCAPE values 2000-2200 J/kg and 0-4-km
column warm but less than nearly saturated (NAM deterministic)
suggest less than efficient rainfall production. Expect any flash
flooding to be isolated/localized. Although swell periods are
expected to increase, the WaveWatch has consistently predicted
less than 8 second swell periods for today/Sunday. Will maintain a
low rip current risk today/Sunday. Per the P-ETSS, minor coastal
flooding may occur at some locations along the coast, during the
times of high tide, as early as Sunday morning. Maximum Heat Index
value around 105F today and 100F Sunday.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 419 AM CDT Sat Sep 3 2022
Key Messages:
- Rain chances continue into late next week
- Heavy rainfall could lead to localized flooding
- South Texas in a slight risk for excessive rainfall Monday (15%
chance of rainfall exceeding flash flood guidance within 25 miles of
a point).
- The Rio Grande Plains and western Brush Country are in a slight
risk of excessive rainfall for Tuesday.
-Potential for minor coastal flooding and increased risk of rip
currents Monday
Mid to upper level low pressure will deepen into the state over
the latter part of the weekend, bringing favorable upper-level
support for showers and thunderstorms. This system, along with
copious tropical moisture (PWATs near 2.2-2.4") and a quasi-
stationary frontal boundary will contribute to scattered to
numerous showers and thunderstorms through the middle of the week
next week. Heavy rainfall remains the main concern with the
forecast. WPC has included all of South Texas in a slight risk for
excessive rainfall for Monday and the Rio Grande Plains/Western
Brush Country in a slight risk for excessive rainfall on Tuesday.
Flash flooding also remains a concern through mid-week,
particularly for low-lying or poor drainage areas, and for areas
that have saturated soils from previous rainfall. Daily chances
for convection will continue through the end of the forecast
period as available moisture remains high and another disturbance
approaches the area.
Temperatures through the long-term forecast period will be on the
cooler side due to increased cloud cover and rainfall. Minor coastal
flooding remains possible Monday and Tuesday as P-ETSS guidance
continues to indicate tide levels exceeding 2.0 ft MSL during times
of high tide.
&&
.AVIATION...
(12Z TAFS)
Issued at 638 AM CDT Sat Sep 3 2022
Anticipate the development of prevailing MVFR conditions today.
Expect showers to continue to develop over the Coastal Plains
this morning along with an increase in areal coverage. Scattered
to numerous showers/thunderstorms are anticipated over much of
South Texas this afternoon/evening. A cessation of activity
anticipated early tonight, followed by the development of
convection after midnight, with prevailing shower activity over
the northern sections (COT/VCT) toward the end of the TAF period.
Generally weak onshore flow through this evening, following by
light and variable wind after midnight.
&&
.MARINE...
Issued at 419 AM CDT Sat Sep 3 2022
The combination of copious moisture, a developing upper trough/
low, and a quasi-stationary weak frontal boundary, will contriubte
to an increasing chance for convection today through Sunday. A
generally weak to moderate southeast to east flow will continue
through mid next week, along with a daily potential for showers
and thunderstorms owing to plentiful available moisture lingering.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 76 85 74 / 70 60 80 60
Victoria 90 73 83 72 / 80 50 80 50
Laredo 91 75 85 74 / 80 70 90 70
Alice 88 73 87 72 / 80 60 80 60
Rockport 87 76 88 77 / 70 60 80 60
Cotulla 93 75 83 74 / 50 60 80 50
Kingsville 88 75 87 74 / 80 60 80 60
Navy Corpus 87 79 86 79 / 70 70 80 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...WC
LONG TERM....HA
AVIATION...WC/87
Hazardous weather outlook, Sep 3, 4:01 AM CST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
501 AM CDT Sat Sep 3 2022
TXZ229>234-239>247-342>347-442-443-447-041015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
501 AM CDT Sat Sep 3 2022
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
Scattered to numerous thunderstorms expected. There is a Slight
Risk of excessive rainfall today and tonight. Locally heavy rainfall
and isolated flooding possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Numerous thunderstorms are expected Sunday. Scattered thunderstorms
Monday through Wednesday. There is a Slight Risk of excessive
rainfall across South Texas Sunday through Tuesday. The heavy
rainfall may lead to localized flooding or flash flooding.
Minor coastal flooding will be possible during times of high tide
Sunday through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-041015-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
501 AM CDT Sat Sep 3 2022
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Scattered to numerous thunderstorms are expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Numerous thunderstorms are expected Sunday. Scattered thunderstorms
are expected Monday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
87/HA
Flash Flood, Nueces
- When
- September 3, 9:41 AM CST to 10:41 AM CST
- Where
- Nueces County, 0.92 mi NE of North Beach to 1.42 mi E of Midway
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.830, -97.380
High water was reported on several roads near the downtown area. Barricades were requested to close off affected roads.
Flash Flood, Nueces
- When
- September 3, 9:50 AM CST to 10:50 AM CST
- Where
- Nueces County, 1.96 mi WNW of Texas Am Cc Univ to 2.14 mi NW of Texas Am Cc Univ
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.720, -97.350
Multiple streets in the South Shore Estates of Corpus Christi were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Indiana, September 3, 20221 death · $200,000 · 1 event
- Flash Flooding and Flood in Indiana, September 3, 2022$18 million · 3 events
- Wildfire in Idaho, September 3 to 11, 2022$2.1 million · 1 event
- Hail and Damaging Winds in Texas, September 3 to 5, 2022$83,000 · 1.25 in hail · 27 events
- Flooding and Lightning Strike in Texas, September 3, 2022$250,000 · 3 events
- Lightning Strike in Florida, September 3, 2022$100,000 · 1 event
- Flash Flood in Indiana, September 3, 2022$75,000 · 1 event
- Wildfire and Damaging Winds in Montana, September 3 to 21, 202270 kt wind · 35 events
- Flash Flood in Texas, September 3, 2022$30,000 · 1 event
- Flash Flooding in Kentucky, September 3, 2022$20,000 · 2 events
- Flash Flooding in Louisiana, September 3, 2022$10,000 · 12 events
- Flash Flooding and Damaging Winds in Kentucky, September 3, 202252 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1057985, 1057986.